Welcome to my blog dedicated to my Journey with Teal....Ovarian Cancer. This blog is where I will make updates to my treatments and tests....hoping to keep blog friends updated and answer any questions from visitors. I did not pick this journey, but am doing the best I know how to walk strong and gracefully, with my Lord's continual strength!

Wednesday, December 28, 2011

Avastin and ovarian cancer.

I was very disappointed to hear the FDAs finding on the use of Avastin for OC.  I have been on AVASTIN for 4 months and had a 5000 drop in my CA125.  Obviously it is doing somethng?!?!
They say that it shrinks tumors but does not increase time of life.  I don't get that.  The tumors affecting organs is what most OC patients die of.  Stop the tumor growth...it will not affect the organs.
They also say it only added about 14 months of life.  I will take it!

It is going to be interesting tomorrow when I see my oncologist to see if this means I cannot get a drug that is helping me.  Now that would stink!!

10 comments:

Bernie said...

I am glad it helped you Ceekay, I have a friend who suffered horrible pain (bones) when she was on it and they had to take her off of it. She has Breast Cancer. If it is working for you they should leave you alone, good luck tomorrow.....:-)Hugs

Jan Tanis Designs said...

Saying a special prayer for you, Ceekay!!

Susan said...

Ceekay , I will keep you in my prayers. Sometimes those articles take one case and apply it to everyone. What works for one person may not work for another. If its helping you, you should be able to choose to stay on the drug if you want too. All they need to do is make you aware of the possible side effects, and you are well educated on those already.

Helen said...

I'm pulling for you as are so many others around the world! Hopefully you will be able to stay on a medication that is actually helping and one that you can tolerate.

Ashley ~ said...
This comment has been removed by the author.
Ashley ~ said...

I saw this on the news this morning and thought about you and how this was going to affect your treatments. I agree with you that it sounds like it IS working at least for some patients. I'll keep you in my prayers and look forward to your next post after you talk to your doctor about it. Thinking of you*!

Beth said...

Ceekay, I am praying for you. I read this news in the paper today and I immediately thought of you. I'm glad you are doing well and my thoughts and prayers are with you. Have a healthy, happy 2012!
Hugs, Beth

Vee said...

Oh I wondered about that report when I heard it last night. Seems as if "the powers that be" don't wish to pay for it or something. I'll be praying that it gets sorted out because, as you say, obviously it is doing a good job for you. There must be many more women like you, too.

khess136 said...

prayers are with you CeeKay!
xoxo
Karen

Maryjane-The Beehive Cottage said...

I thought of you when I heard that news. That. Does not sounds right if it is lessening the growth of the tumor. I hope you can still get the drug. Always thinking of you and keeping you in my prayers.

Love ya,
Maryjane
xox